Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had cortisone shot in hip and taking xanax for severe depression and anxiety. How long will the anxiety last?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I had two cortisone shot in my hips on October 31st. It is now November 10th. I am experiencing severe depression and anxiety. I am taking Zanax. How long will the intense anxiety and tenseness last?
Posted Sat, 30 Nov 2013 in Anxiety and Stress
Answered by Dr. Preeti Parakh 2 hours later
Brief Answer: Less than six weeks. Detailed Answer: Hi, Welcome to Healthcare Magic! Usually systemic side effects are not expected from intra-articular steroid injections, but there have been reports to show that these can occur. Apart from depression, people have also reported cases of psychosis and mania after intra-articular steroid injections. It is difficult to predict how long your symptoms will last, but according to most reports, steroid induced psychosis improves in a few days, mania improves in 2-3 weeks and depression takes longer. Around 90% people are fully recovered within six weeks. During this period, if possible, try to avoid stress of any kind and keep regular hours. Stress and irregular hours can alter the circadian rhythm of hormone secretion and worsen your problems. Please do not worry. You will get better and be fine soon. Till then, Xanax can help control the anxiety. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor